Photograph of Antoine Cerfon

Gérard Ben Arous

Professor of Mathematics
benarous@cims.nyu.edu
212-998-3108
Warren Weaver Hall, Office 812
http://math.nyu.edu/faculty/benarous/

Education

Ph.D., Mathematics, University Paris 7, France, 1981.
M.Sc., Statistics, University Paris-Sud Orsay, France, 1979.
B.S., Mathematics, Ecole Normale Superieure (Paris), France, 1978.

Research Interests

My research is on probability theory (stochastic analysis, large deviations, random media and random matrices) and its connections with other domains of mathematics (partial differential equations, dynamical systems), physics (statistical mechanics of disordered media), and industrial applications. My main interest is in the time evolution of complex systems, and the universal aspects of their long time behavior and of their slow relaxation to equilibrium, in particular how complexity and disorder imply aging.

Selected Publications

A. Auffinger and G. Ben Arous, "Complexity of random smooth functions on the high-dimensional sphere", The Annals of Probability 41, no. 6, 4214-4247 (2013)
G. Ben Arous, M. Cabezas, J. Černý, and R. Royfmann, "Randomly Trapped Random Walks" (submitted)
G. Ben Arous, A. Fribergh, and V. Sidoravicius, "A proof of the Lyons-Pemantle-Peres monotonicity conjecture for high biases", Communications in Pure and Applied Mathematics (Forthcoming)